SciELO - Scientific Electronic Library Online

 
vol.32 issue5Hip tuberculosis: Case report and literature reviewIsolation of Staphylococcus aureus hetero-resistant to vancomycin (hVISA) in the Regional Hospital of Concepción, Chile author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista chilena de infectología

Print version ISSN 0716-1018

Abstract

RUIZ DEL OLMO, Ignacio et al. Severe neutropenia as side effect of medical treatment in nontuberculous mycobacterial adenitis. Rev. chil. infectol. [online]. 2015, vol.32, n.5, pp.584-587. ISSN 0716-1018.  http://dx.doi.org/10.4067/S0716-10182015000600016.

Non-tuberculous mycobacterial adenitis is getting more common in our environment. Epidemiologic studies and clinical trials published nowadays are limited. We present a 2-years-old boy diagnosed of Mycobacterium intracellulare adenitis and severe neutropenia as side effect of combined treatment with oral azythromycin and rifabutin, which recovers after suspending the second one. Liver metabolism of macrolide seems to increase other drugs toxicity, in this case, rifabutin. The patient eventually needed surgery due to persistence of the adenitis despite treatment with antibiotics.

Keywords : Adenitis; non-tuberculous mycobacteria; neutropenia; rifabutin.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License